Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 33, NWS Wilmington, NC

September 13, 2025New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Sep 13, 2025, 7:46 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Sep 14, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2025, 7:46 PM EDT (23:46 UTC)
In effect from
Sep 14, 2025, 6:00 AM EDT
Expired
Sep 14, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC

The radar

The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

505 
WHUS42 KILM 132346
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
746 PM EDT Sat Sep 13 2025

NCZ106-SCZ056-140800-
/O.CAN.KILM.BH.S.0032.000000T0000Z-250914T0000Z/
/O.NEW.KILM.BH.S.0033.250914T1000Z-250915T0000Z/
Coastal Pender-Coastal Georgetown-
746 PM EDT Sat Sep 13 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender County. In South 
  Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ108-140800-
/O.CAN.KILM.RP.S.0024.000000T0000Z-250914T0000Z/
/O.NEW.KILM.BH.S.0033.250914T1000Z-250915T0000Z/
Coastal New Hanover-
746 PM EDT Sat Sep 13 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal New Hanover County.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
4 follow-up statements
136 
WHUS42 KILM 140552
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
152 AM EDT Sun Sep 14 2025

NCZ106-108-142000-
/O.NEW.KILM.CF.Y.0070.250914T1600Z-250914T2000Z/
/O.CON.KILM.BH.S.0033.250914T1000Z-250915T0000Z/
Coastal Pender-Coastal New Hanover-
152 AM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM EDT
THIS AFTERNOON...

* WHAT...For the Beach Hazards Statement, Strong north to south
  longshore current. There is also a Moderate Risk of rip currents.
  For the Coastal Flood Advisory, up to one half foot of 
  inundation above ground level expected in low- lying areas near 
  shorelines and tidal waterways.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...For the Beach Hazards Statement, from 6 AM EDT this 
  morning through this evening. For the Coastal Flood Advisory, 
  from noon today to 4 PM EDT this afternoon.

* IMPACTS...Low-lying roads and locations along the Intracoastal 
  Waterway and adjacent tidal creeks may observe minor coastal 
  flooding. Check with local officials for any road closures or 
  impacts. Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

Time of high total tides are approximate to the nearest hour.

Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/01 AM     5.2        0.7        1.2        4       None    
 14/01 PM     6.0        1.5        1.1       3-4     Minor    
 15/02 AM     5.1        0.6        1.2        4       None    
 15/02 PM     6.0        1.5        1.2        4      Minor    
 16/03 AM     4.9        0.4        1.1       3-4      None    
 16/04 PM     5.4        0.9        0.6        3       None

&&

$$

NCZ107-142000-
/O.NEW.KILM.CF.Y.0070.250914T1800Z-250914T2200Z/
Inland New Hanover-
152 AM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 2 PM this afternoon to 6 PM EDT this evening.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one half foot in 
  depth. In downtown Wilmington, a block of Water Street 
  observes minor flooding up to one quarter foot in depth.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/04 AM     5.1        0.4        0.8       N/A      None    
 14/04 PM     5.8        1.1        0.7       N/A     Minor    
 15/04 AM     5.1        0.4        0.8       N/A      None    
 15/05 PM     5.7        1.0        0.7       N/A     Minor    
 16/05 AM     4.9        0.2        0.6       N/A      None    
 16/06 PM     5.4        0.7        0.4       N/A      None

&&

$$

NCZ110-142000-
/O.NEW.KILM.CF.Y.0070.250914T1600Z-250914T2000Z/
Coastal Brunswick-
152 AM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM EDT
THIS AFTERNOON...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Coastal Brunswick County.

* WHEN...From noon today to 4 PM EDT this afternoon.

* IMPACTS...Low-lying roads and locations along the Intracoastal 
  Waterway and adjacent tidal creeks may observe minor coastal 
  flooding. Check with local officials for any road closures or 
  impacts.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/01 AM     5.2        0.7        1.2        4       None    
 14/01 PM     6.0        1.5        1.1       3-4     Minor    
 15/02 AM     5.1        0.6        1.2        4       None    
 15/02 PM     6.0        1.5        1.2        4      Minor    
 16/03 AM     4.9        0.4        1.1       3-4      None    
 16/04 PM     5.4        0.9        0.6        3       None

&&

$$

SCZ056-142000-
/O.CON.KILM.BH.S.0033.250914T1000Z-250915T0000Z/
Coastal Georgetown-
152 AM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Georgetown County.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
071 
WHUS42 KILM 141933
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
333 PM EDT Sun Sep 14 2025

NCZ106-108-150000-
/O.EXP.KILM.CF.Y.0070.000000T0000Z-250914T2000Z/
/O.CON.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
Coastal Pender-Coastal New Hanover-
333 PM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 PM EDT THIS
AFTERNOON...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-142045-
/O.EXP.KILM.CF.Y.0070.000000T0000Z-250914T2000Z/
Coastal Brunswick-
333 PM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 PM EDT THIS
AFTERNOON...

$$

NCZ107-142200-
/O.CON.KILM.CF.Y.0070.000000T0000Z-250914T2200Z/
Inland New Hanover-
333 PM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Up to one half foot of inundation above ground level in 
  low-lying areas near shorelines and tidal waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/04 PM     5.6        0.9        0.5       N/A     Minor    
 15/04 AM     5.1        0.4        0.8       N/A      None    
 15/05 PM     5.5        0.8        0.5       N/A     Minor    
 16/05 AM     4.5       -0.2        0.2       N/A      None    
 16/06 PM     4.9        0.2       -0.1       N/A      None    
 17/06 AM     4.2       -0.5       -0.2       N/A      None

&&

$$

SCZ056-150000-
/O.CON.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
Coastal Georgetown-
333 PM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
641 
WHUS42 KILM 142144
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
544 PM EDT Sun Sep 14 2025

NCZ107-142245-
/O.EXP.KILM.CF.Y.0070.000000T0000Z-250914T2200Z/
Inland New Hanover-
544 PM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

$$

NCZ106-108-SCZ056-150000-
/O.CON.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
544 PM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also 
  a Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
745 
WHUS42 KILM 142351
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
751 PM EDT Sun Sep 14 2025

NCZ106-SCZ056-150800-
/O.EXP.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
/O.NEW.KILM.BH.S.0034.250915T1000Z-250916T0000Z/
Coastal Pender-Coastal Georgetown-
751 PM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...In North Carolina, Coastal Pender County. In South 
  Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ108-150800-
/O.EXP.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
/O.NEW.KILM.RP.S.0025.250915T1000Z-250916T0000Z/
Coastal New Hanover-
751 PM EDT Sun Sep 14 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Dangerous rip currents and strong north to south 
  longshore current expected.

* WHERE...Coastal New Hanover County.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

ABW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 2:10 PM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Sep 13, 2:10 PM EDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
210 PM EDT Sat Sep 13 2025

.SYNOPSIS...
High pressure will aid in quiet and dry weather this weekend
with low rain chances returning next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Water vapor imagery depicts a deep trough digging far into the
eastern Gulf with high cloudiness veiling the area as a southerly
mid-upper flow pulls debris clouds out of The Bahamas, where
unsettled weather continues. Guidance tools suggest that a weak
closed low is in the process of taking shape and a circulation
should be noted south of the forecast area by late tonight, which
will move very little through Sunday. At the surface, high pressure
remains west through north of the area while a weak surface low is
well offshore. Steady north to northeasterly winds are the result of
this pressure pattern and will keep a flow of relatively cool and
dry air into the area today, with mixed clouds and sun leading to
max temps in the upper 70s to low 80s. While a slackening of the
pressure gradient will lead to a period of lighter winds this
evening into tonight, the gradient should tighten again later in the
night, leading to winds picking up before dawn, especially near the
coast. In addition, high cloudiness can be expected through tonight,
limiting radiational cooling and keeping the chance for fog and low
stratus low. Overnight lows in the upper 50s to low 60s are expected.

On Sunday, mid- to high-level cloudiness will continue to spread
across the area with a circulation south of the area helping to
funnel these clouds in from the southeast. The surface pattern will
remain similar to past days, supporting a steady north to north-
northeast wind with some gustiness developing around mid-morning.
Dry air and subsidence should keep lower clouds limited, but some
stratocumulus or altocumulus may develop around midday.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Omega blocking pattern will continue to reside across
most of the conus through the period. For the Eastern Carolinas the
broad mid level low will be overhead with a surface low developing
along the frontal zone offshore. Shower coverage more or less
remains unchanged as well with the possibility of some thunder for
Tuesday. Highs will be in the lower to middle 80s with lows in the
lower to middle 60s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
No significant changes to the extended forecast mid to
late week. The period is now all but dry with only residual pops
which are low confidence anyway very early. The mid level pattern
will turn briefly from the northwest/downsloping then ridging
building over the area. This will lead to temperatures trending
above normal more concentrated on highs. The lower moisture content
of the air will allow overnight lows to approach seasonal values
however.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR conditions are expected to prevail across the area through the
TAF period, except for any lingering MVFR stratocumulus at the
Myrtles, which should lift above MVFR thresholds within the next
hour or so as heating deepens the boundary layer and raises cloud
bases. Although winds will slacken this evening inland, expect them
to pick up again during the latter half of the night as the pressure
gradient tightens. This will preclude any fog concerns, and low
stratus remains a very low confidence impact at any terminal late in
the night. Daytime heating through a veil of high clouds on Sunday
may lead to temporary/intermittent MVFR cigs in the morning, but dry
air and subsidence should limit this potential, thus keeping
confidence low in any persistent MVFR restrictions during this
period.

Extended Outlook...Predominantly VFR continues.

&&

.MARINE...
Through Sunday... Steady northeasterly winds will continue as
high pressure remains north of the area and a weak low meanders
well offshore. Speeds mostly between 15-20 kts are expected with
gusts to around 25 kts through tonight. In addition, seas will
remain elevated in the 4-6 ft range through tonight, except for
areas shielded from the northeast winds west of Cape Fear, where
2-4 ft seas are expected within a few miles of shore. Winds and
seas decline tomorrow as the gradient loosens, and the Small
Craft Advisory should be allowed to expire at 12Z tomorrow. The
long fetch and duration of these northeast winds means an 8 sec
swell will be dominant contributor to the wave heights, with
northeast wind waves sprinkled on top of these swells.

Sunday Night through Thursday...
NE winds will remain in place for basically the term of
the forecast. The surface gradient supports 15-20 knots initially
lasting into Monday night trending down to 10-15 knots thereafter.
Significant seas will be 4-5 feet initially diminishing by midweek
to 2-3 feet for the most part.

&&

.TIDES/COASTAL FLOODING...
The full moon and elevated north to northeast winds will keep
water levels higher than normal this weekend. Minor coastal
flooding expected for the immediate coast of southeast NC and
northeast SC with the afternoon high tide cycle today, and
possibly again Sunday. Locations along the banks of the lower
Cape Fear River from Wilmington southward can expect minor
coastal flooding with the afternoon high tide cycles today and
Sunday, and possibly again Monday.

- Rip Currents: Eight second easterly swell will increase in
  height today, creating a high risk of rip currents for the
  New Hanover county beaches just north of Cape Fear. This swell
  should not be quite as well-aligned to create problems at the
  Pender and Georgetown county beaches where a moderate risk of
  rip currents is forecast. Breaking wave heights in the surf
  zone could reach 4 feet between Wrightsville Beach and Fort
  Fisher.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106.
     Coastal Flood Advisory until 3 PM EDT this afternoon for
     NCZ106-108-110.
     Coastal Flood Advisory until 5 PM EDT this afternoon for
     NCZ107.
     High Risk for Rip Currents until 8 PM EDT this evening for NCZ108.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
     Coastal Flood Advisory until 3 PM EDT this afternoon for
     SCZ054-056.
MARINE...Small Craft Advisory until 8 AM EDT Sunday for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM
NEAR TERM...ABW
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...ABW
MARINE...SHK/ABW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 13, 4:58 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
458 PM EDT Sat Sep 13 2025

NCZ110-SCZ054-142100-
Coastal Brunswick-Coastal Horry-
458 PM EDT Sat Sep 13 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding is possible during the Sunday afternoon high
tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-SCZ056-142100-
Coastal Pender-Coastal Georgetown-
458 PM EDT Sat Sep 13 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding is possible during the Sunday afternoon high
tide. Elevated rip current potential will continue into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ108-142100-
Coastal New Hanover-
458 PM EDT Sat Sep 13 2025

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding is possible during the Sunday afternoon high
tide. Elevated rip current potential will continue into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-142100-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
458 PM EDT Sat Sep 13 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-142100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
458 PM EDT Sat Sep 13 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory conditions may return Monday into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-142100-
Inland New Hanover-
458 PM EDT Sat Sep 13 2025

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding is possible along the lower Cape Fear River
during the afternoon high tides Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 1:47 AM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender15 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.